Chemotherapy-induced nausea
and vomiting


What is Chemotherapy-induced nausea and vomiting and the symptoms?

Chemotherapy-induced nausea and vomiting (CINV) is one of the most distressing side-effects to chemotherapy. Severity of CINV depends on the individual patient, type of treatment and dosage. When chemotherapy enters the body, sensors in the digestive system and brain detect its presence as a foreign substance. As a reaction, nausea and vomiting occur. Nausea is an uneasy feeling in the stomach with the urge to vomit. Vomiting, also called emesis, is an involuntary reflex that pushes the stomach contents out through the mouth.

Studies have shown that plant based endocannabinoid medicines can potentially improve CINV symptoms. Plant based medicine can potentially alleviate CINV associated with cancer and its treatment. Endocannabinoid medicine could likely combat various symptoms and thus improve the quality of life of those affected. Plant based medicines may relieve nausea and vomiting, including during chemotherapy[1]. These endocannabinoid medicines have the ability to inhibit serotonin release by cells in the small intestine. Endocannabinoid medicines also have a antiemetic effect[2], which is a drug effective against vomiting and nausea.

[1] https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3165951/

[2] https://www.ncbi.nlm.nih.gov/books/NBK425767/

Are you suffering from CINV and want relief?

BOOK a consultation with one of our doctors now explore plant based and endocannabinoid measures.